Pure and Applied Mathematics Quarterly

Volume 19 (2023)

Number 4

Special Issue in honor of Victor Guillemin

Guest Editors: Yael Karshon, Richard Melrose, Gunther Uhlmann, and Alejandro Uribe

Almost invariant subspaces and operators

Pages: 1975 – 1983

DOI: https://dx.doi.org/10.4310/PAMQ.2023.v19.n4.a10


David Kazhdan (Hebrew University of Jerusalem, Israel)

Alexander Polishchuk (University of Oregon, Eugene, Or., U.S.A.; and National Research University Higher School of Economics, Russia)


We prove an efficient version of the Wagner’s theorem on almost invariant subspaces (see $\href{https://mathscinet.ams.org/mathscinet/relay-station?mr=1608090}{[5]}$) and deduce some consequences in the context of Galois extensions.

A.P. is partially supported by the NSF grant DMS-2001224 and within the framework of the HSE University Basic Research Program.

Received 23 July 2021

Received revised 30 November 2021

Accepted 19 July 2022

Published 20 November 2023